Alert archive / Florida / Flash Flood Warnings in 1999

Flash Flood Warning 29, NWS Mobile, AL

July 16, 1999Okaloosa County, Florida

NWS Mobile, AL issued this flash flood warning at Jul 16, 1999, 5:33 PM CDT for Okaloosa County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 1999, 5:33 PM CDT (22:33 UTC)
Expired
Jul 16, 1999, 6:30 PM CDT
In force
57 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Okaloosa County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1999-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1999-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1431 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 162240
FFWMOB
FLC091-162330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
533 PM CDT FRI JUL 16 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OCALOOSA CO COUNTY IN FLORIDA

* UNTIL 630 PM CDT

* AT 532 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW     
  MOVING THUNDERSTORM PRODUCING IN EXCESS OF 3 INCHES OF RAINFALL    
  PER HOUR JUST SOUTH OF INTERSTATE 10 ALONG THE YELLOW RIVER. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO 
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY 
RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING 
THREATENING RAINS. ANY FLOOD WATERS WILL BE SLOW TO RECEDE UNTIL THE 
RAIN HAS ENDED.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE 
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON 
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT DRIVE 
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. 
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO 
HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING 
IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FO>RECAST OFFICE IN 
MOBILE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:54 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 16, 2:54 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT FRI JUL 16 1999

AS MAIN UPR JET STREAM REMAINS WELL TO N OF CWA...NOT EXPECTING MUCH
CHANGE FROM CURRENT MID- AND UPR FLOW PTRN THRU FCST PD.  THUS WRN
EXTENSION OF BERMUDA HI REMAINS FIRMLY ENTRENCHED.  AS A RESULT
...WIND FLOW WILL REMAIN PERSISTENTLY E/SE BLO ABOUT 500 MB AND PCPN
SHALL BE FORCED DIURNALLY.  OTRW...ALL MODELS CONSISTENT THRU PD
WITH KEEPING WEAK SFC PRES GRAD ACRS NRN GLFMEX...BUT CONTS
ADVECTING CLOUDS/TSTM OTFLWS INTO AREA FM SE. PREFER HIER FAN POPS
THRU PD AS OPPOSED TO FWC.

MOB BB 074/088 074/089 073 23343
PNS BB 075/087 075/088 074 23343
DTS BB 075/086 075/087 074 23343
GZH BB 072/090 072/091 072 23332
2RO BB 070/090 071/091 071 23332
61A BB 070/090 071/091 071 23332

MOB=MOBILE REGIONAL
PNS=PENSACOLA REGIONAL
DTS=DESTIN FL
GZH=EVERGREEN AL
2R0=WAYNESBORO MS (WAYNE COUNTY)
61A=CAMDEN AL (WILCOX COUNTY)

Nearby

Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.